MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-18
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that during the procedure to treat a moderately calcified lesion in the moderately tortuous proximal 1st obtuse marginal (om1) coronary artery, a 2.25x18 rx xience alpine stent delivery system (sds) was advanced toward the lesion.When attempting to cross the lesion, resistance was felt against the lesion, the sds failed to cross, and, while no force was applied, the stent dislodged proximally onto the sds.The dislodged stent was snared by an unspecified snare device and pulled back into the left main artery.An unspecified stent was then advanced and deployed in the left main, crushing the dislodged xience alpine stent against the non-diseased left main arterial wall, completely outside of the target lesion.The target lesion in the om1 was left untreated and will be addressed via medical management.While this issue caused a clinically significant delay, there were no adverse patient sequelae and the patient is reportedly doing well.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.Visual inspections were performed on the returned device.The stent dislodgement was confirmed.The failure to advance could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6083446
Report Number2024168-2016-07664
Device Sequence Number611835
Product Code NIQ
UDI-Device Identifier08717648199080
UDI-Public(01)08717648199080(17)190216(10)6012861
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2019
Device Catalogue Number1125225-18
Device Lot Number6012861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2016
Supplement Report FDA Received Date12/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;